Alert archive / Vermont / River Flood Warnings in 2011
River Flood Warning 17, NWS Burlington, VT
NWS Burlington, VT issued this river flood warning at Apr 27, 2011, 4:33 PM EDT for Caledonia County, Vermont. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2011, 4:33 PM EDT (20:33 UTC)
- Expired
- Apr 28, 2011, 1:02 AM EDT
- In force
- 8 hr
- Issued by
- NWS Burlington, VT
- Flood severity
- Moderate
County Caledonia County, VT
The radar
The Burlington radar (KCXX), 85 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Passumpsic River at Passumpsic (PASV1). The gauge peaked at 14.48 ft at Apr 27, 2011, 7:00 PM EDT.
- Action stage
- 12 ft
- Minor stage
- 14 ft
- Moderate stage
- 15 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01135500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
570 WGUS41 KBTV 272033 FLWBTV BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 433 PM EDT WED APR 27 2011 ...THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN VERMONT... PASSUMPSIC RIVER AT PASSUMPSIC PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... IF YOU LIVE OR TRAVEL NEAR STREAMS AND RIVERS...SEEK HIGHER GROUND IMMEDIATELY AT FIRST SIGNS OF RISING WATER. OBEY ALL ROAD CLOSURE SIGNS...THEY ARE THERE FOR YOUR SAFETY. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS...MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN AROUND, DON'T DROWN! STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR BY VISITING OUR WEB SITE AT: WEATHER.GOV. && VTC005-282033- /O.NEW.KBTV.FL.W.0017.110427T2033Z-110430T0300Z/ /PASV1.2.ER.110427T2022Z.110428T1200Z.110429T2100Z.NO/ 433 PM EDT WED APR 27 2011 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * FLOOD WARNING FOR THE PASSUMPSIC RIVER AT PASSUMPSIC. * UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 3:45 PM WEDNESDAY THE STAGE WAS 13.9 FEET. * FLOOD STAGE IS 14.0 FEET. * MODERATE FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE WEDNESDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 15.1 FEET BY THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY AFTERNOON. * IMPACT...AT 14.0 FEET...LOWLAND FIELD FLOODING WILL OCCUR ALONG THE PASSUMPSIC DOWNSTREAM TO EAST BARNET. $$
2 follow-up statements
767 WGUS81 KBTV 280152 FLSBTV FLOOD STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 952 PM EDT WED APR 27 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VERMONT... MISSISQUOI RIVER NEAR NORTH TROY MISSISQUOI RIVER AT EAST BERKSHIRE PASSUMPSIC RIVER AT PASSUMPSIC LAMOILLE RIVER AT JEFFERSONVILLE ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW YORK... EAST BRANCH AUSABLE RIVER AT AUSABLE FORKS PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... IF YOU LIVE OR TRAVEL NEAR STREAMS AND RIVERS...SEEK HIGHER GROUND IMMEDIATELY AT FIRST SIGNS OF RISING WATER. OBEY ALL ROAD CLOSURE SIGNS...THEY ARE THERE FOR YOUR SAFETY. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS...MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN AROUND, DON'T DROWN! STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR BY VISITING OUR WEB SITE AT: WEATHER.GOV. && VTC015-290152- /O.CON.KBTV.FL.W.0013.000000T0000Z-000000T0000Z/ /JVLV1.2.ER.110427T0459Z.110427T1700Z.000000T0000Z.UU/ 952 PM EDT WED APR 27 2011 THE FLOOD WARNING CONTINUES FOR THE LAMOILLE RIVER AT JEFFERSONVILLE. * AT 9: M PM WEDNESDAY THE STAGE WAS 452.9 FEET. * FLOOD STAGE IS 450.0 FEET. * MODERATE FLOODING IS OCCURRING. * THE RIVER WILL SLOWLY FALL OVERNIGHT...AND SHOULD DROP BELOW FLOOD STAGE THURSDAY MORNING. * IMPACT...AT 452.0 FEET...WATER WILL COVER ROUTE 15 AT THE WRONG WAY BRIDGE IN CAMBRIDGE. MOTORISTS PLANNING TO TRAVEL ROUTE 15 THROUGH CAMBRIDGE SHOULD ALLOW EXTRA TIME TO DETOUR AROUND THE FLOODED ROADWAY. $$ NYC019-031-281800- /O.NEW.KBTV.FL.W.0018.110428T0152Z-110428T1800Z/ /ASFN6.1.ER.000000T0000Z.110428T0115Z.110428T1200Z.NO/ 952 PM EDT WED APR 27 2011 THE FLOOD WARNING CONTINUES FOR THE EAST BRANCH OF THE AUSABLE RIVER AT AUSABLE FORKS NEW YORK. * AT 9:15 PM WEDNESDAY THE STAGE WAS 7.1 FEET. * FLOOD STAGE IS 7.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THURSDAY MORNING. * IMPACT...AT 7.0 FEET...MINOR FLOODING CAN OCCUR IN KEENE. WATER BEGINS TO OVERFLOW ONTO HULLS FALLS ROAD...ROUTE 73...AND ROUTE 9N NEAR MARCY FIELD. HIGH WATER WILL IMPACT INTERESTS AT ALICE FALLS NEAR KEESEVILLE. $$ VTC019-280755- /O.EXT.KBTV.FL.W.0011.000000T0000Z-110428T0755Z/ /NTYV1.3.ER.110427T0451Z.110427T1500Z.110428T0155Z.NR/ 952 PM EDT WED APR 27 2011 THE FLOOD WARNING CONTINUES FOR THE MISSISQUOI RIVER NEAR NORTH TROY. * AT 9:30 PM WEDNESDAY THE STAGE WAS 9.2 FEET. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY WEDNESDAY NIGHT. * IMPACT...AT 9.0 FEET...WATER FLOODS FARMLANDS ALONG THE MISSISQUOI RIVER FROM LOWELL TO NORTH TROY. LOW LYING PORTIONS OF LOOP ROAD NEAR TROY AND WESTFIELD WILL FLOOD...AS WELL AS PORTIONS OF RIVER ROAD FROM TROY TO NORTH TROY. $$ VTC011-281520- /O.EXT.KBTV.FL.W.0014.000000T0000Z-110428T1520Z/ /EBKV1.1.ER.110427T0733Z.110427T1030Z.110428T0920Z.NO/ 952 PM EDT WED APR 27 2011 THE FLOOD WARNING CONTINUES FOR THE MISSISQUOI RIVER AT EAST BERKSHIRE. * AT 8:45 PM WEDNESDAY THE STAGE WAS 13.1 FEET. * FLOOD STAGE IS 13.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.5 FEET BY AFTER MIDNIGHT THURSDAY. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY THURSDAY. * IMPACT...AT 14.0 FEET...WIDESPREAD FLOODING OF LOW LYING FIELDS AND ROADWAYS WILL OCCUR FROM RICHFORD TO ENOSBURG. WATER WILL APPROACH ROUTE 118 AT EAST BERKSHIRE...AND ROUTE 105 BETWEEN ENOSBURG FALLS AND EAST BERKSHIRE. YARDS WILL BE FLOODED IN EAST BERKSHIRE. $$ VTC005-281400- /O.EXT.KBTV.FL.W.0017.000000T0000Z-110428T1400Z/ /PASV1.1.ER.110427T2010Z.110427T2345Z.110428T0800Z.NO/ 952 PM EDT WED APR 27 2011 THE FLOOD WARNING CONTINUES FOR THE PASSUMPSIC RIVER AT PASSUMPSIC. * AT 9:30 PM WEDNESDAY THE STAGE WAS 14.3 FEET. * FLOOD STAGE IS 14.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY THURSDAY. * IMPACT...AT 15.0 FEET...ROUTE 5 WILL FLOOD IN ST. JOHNSBURY CENTER. $$
136 WGUS81 KBTV 280502 FLSBTV FLOOD STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 102 AM EDT THU APR 28 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN VERMONT... PASSUMPSIC RIVER AT PASSUMPSIC PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... IF YOU LIVE OR TRAVEL NEAR STREAMS AND RIVERS...SEEK HIGHER GROUND IMMEDIATELY AT FIRST SIGNS OF RISING WATER. OBEY ALL ROAD CLOSURE SIGNS...THEY ARE THERE FOR YOUR SAFETY. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS...MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN AROUND, DON'T DROWN! STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR BY VISITING OUR WEB SITE AT: WEATHER.GOV. && VTC005-280532- /O.CAN.KBTV.FL.W.0017.000000T0000Z-110428T1400Z/ /PASV1.1.ER.110427T2010Z.110427T2345Z.110428T0305Z.NO/ 102 AM EDT THU APR 28 2011 THE FLOOD WARNING IS CANCELLED FOR THE PASSUMPSIC RIVER AT PASSUMPSIC. * AT 12:45 AM THURSDAY THE STAGE WAS 13.6 FEET. * FLOOD STAGE IS 14.0 FEET. * FELL BELOW FLOOD STAGE AT 11:05 PM WEDNESDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 13.8 FEET BY FRIDAY MORNING. * IMPACT...AT 14.0 FEET...LOW LYING TRAILER HOMES NEAR THE RIVER WILL SEE SOME MINOR FLOODING. $$ JMG
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this river flood warning went out at Apr 27, 3:30 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Apr 27, 3:30 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 330 PM EDT WED APR 27 2011 .SYNOPSIS... A FRONTAL BOUNDARY WILL PUSH THROUGH THE REGION TOMORROW INTO FRIDAY...FOLLOWED BY HIGH PRESSURE FOR MOST OF THE UPCOMING WEEKEND. ANOTHER FRONT PUSHES THROUGH THE AREA NEXT MONDAY... FOLLOWED BY SURFACE HIGH PRESSURE INTO MIDWEEK NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 330 PM EDT WEDNESDAY...SUMMER-LIKE WX ACROSS THE CWA THIS AFTERNOON W/ TEMP INTO THE 70S AND LWR 80S UNDER MSUNNY SKIES. INSTABILITY OVER THE AREA TO INCR GOING INTO EVENING HRS AHEAD OF UNSTABLE AIRMASS LIFTING N OVER MIDATLANTIC REGION. MAIN FOCUS OF INSTABILITY WILL BE CVLY WESTWARD...MAINLY OVER N NY. THIS COINCIDES WELL W/ SL RISK FOR SVR T-STORMS THAT SPC HAS IN THEIR SWODY1 OUTLOOK. HAVE PUT MAIN EMPHASIS OF THUNDER FOR N NY WITH SOME ENHANCED WORDING FOR WINDS/HAIL/HEAVY RAIN. CVLY EAST WILL BE MOST STABLE...BUT STILL PUTTING IN SCT WORDING FOR PRECIP INCLUDING THUNDER. SOUTHERLY FLOW REMAINS OVER CWA OVERNGT...SO WILL BE KEEPING OVERNGT LOWS CLOSE TO MDL GUIDANCE TO A FEW DEGREES HIR. AREAS SEEING ANY THUNDER MAY SEE A FEW DEGREES DROP DUE TO RAIN COOLING AIRMASS. HYDRO CONCERNS REMAIN AS QPF IN ANY THUNDER COULD PRODUCE LOCALIZED FLOODING. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... AS OF 330 PM EDT WEDNESDAY...FRNT APPROACHES THE CWA DURING THE MORNING HRS THURSDAY. WE ARE IN SL RISK AGAIN FOR SEVERE FOR THE FROPA...WILL TRANSITION PRECIP THRU THE AREA...BUT CHANCES FOR THUNDER WILL BE N NY IN MORNING...AND REST OF CWA IN THE AFTNOON. BUFKIT HINTS AT STRONG GUSTS AHEAD OF FRNT...SO HAVE WORDED 40 TO 45 MPH. SOME ENHANCED WORDING WILL BE NEEDED FOR TOMORROW...W/ HAIL/WINDS AND HEAVY DOWNPOURS AGAIN BEING MAIN THREAT. THURSDAY NGT INTO FRI EVENING...PRECIP CLRS CWA AS FRNT EXITS. SOME LINGERING SHOWER ACTIVITY ON BACKSIDE OF FRNT DUE TO SECONDARY TROUGH/NW SFC WINDS...WITH MOST OVER HIR TRRN. HAVE PUT IN A FEW -SW FOR HIR TRRN AS SOME CD AIR FILTERING IN FRI NGT. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... AS OF 254 PM EDT WEDNESDAY... SEASONABLY MILD WEATHER IS EXPECTED. TIMING AND EVOLUTION OF WEATHER SYSTEMS SUNDAY THROUGH TUESDAY IS A BIT UNCERTAIN WITH SIGNIFICANT DIFFERENT MODEL SOLUTIONS. SATURDAY...A RIDGE OF HIGH PRESSURE BUILDS INTO THE AREA WITH FAIR WEATHER AND TEMPERATURES MAINLY IN THE 60S. SUNDAY...THE HIGH MOVES EAST AND AN APPROACHING FRONT WILL BRING INCREASING CLOUDS AND A CHANCE OF SHOWERS LATER IN THE DAY OR AT NIGHT. ECMWF HOLDS OFF ANY PRECIP. HIGHS IN THE 60S. MONDAY/TUESDAY...EVOLUTION OF TROF AND FRONTAL SYSTEM UNCERTAIN AT THIS TIME SO HAVE KEPT A CHANCE OF SHOWERS GOING WITH SEASONABLE TEMPERATURES. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... THROUGH 18Z THURSDAY... MAINLY VFR THROUGH 03-6Z EXCEPT SCT -SHRA/TSRA THROUGH 03Z ESPECIALLY BTV WEST TO KSLK/KMSS WHERE A FEW +TSRA POSSIBLE WITH GUSTY WINDS/HAIL. KEPT IT JUST VCSH AND CB FOR NOW UNTIL THE TIMING/LOCATION AND BE LOCKED IN. EXPECT SOME STRATUS/STRATOCU TO DEVELOP GRADUALLY 03-06Z TONIGHT WITH LOTS OF LOW LEVEL MOISTURE AND MIXED BOUNDARY LAYER. COULD BE SOME BR/MIST AT KMPV WITH SSE UPSLOPE ATLANTIC FLOW. TOMORROW GRADIENT TIGHTENS AND WILL SEE SOUTH WINDS INCREASING TO 20 TO 30 KTS WITH POSSIBLE G40KTS ESP KBTV WEST. FROPA REACHES BTV AROUND OR JUST AFTER 18Z. HAVE PUT SOME SHOWERS IN LATE MORNING, BUT UNCERTAIN WITH TIMING AND POSSIBLITY OF THUNDER. ANY DELAY IN FROPA MEANS BETTER CHANCE OF THUNDER BUT IF IT'S FASTER, THEN LESSER CHANCE. OUTLOOK 18Z THURSDAY THROUGH MONDAY... THU/THU NIGHT...MVFR AND PSBLY IFR AT TIMES IN SHWRS/TSTMS. FRI...MAINLY VFR. PSBL MVFR IN SCT PM SHOWERS. SAT...VFR UNDER HIGH PRESSURE. SUN...MAINLY VFR S FLOW SHOWERS LATE WITH FROPA MON...MAINLY VFR NW FLOW. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...JN NEAR TERM...JN SHORT TERM...JN LONG TERM...SISSON AVIATION...SISSON
Hazardous weather outlook, Apr 27, 4:41 AM EDT, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 441 AM EDT WED APR 27 2011 NYZ026>031-034-035-087-VTZ001>012-016>019-280845- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 441 AM EDT WED APR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT. SOME THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...LOCALLY HEAVY DOWNPOURS...AND BRIEF GUSTY WINDS. RIVERS AND STREAMS WILL CONTINUE TO SHOW SHARP RISES TODAY DUE TO RUNOFF FROM HEAVY RAINFALL YESTERDAY AND LAST NIGHT...WITH SOME RIVERS AND STREAMS GOING INTO FLOOD OR APPROACHING BANK FULL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A COLD FRONT WILL MOVE INTO THE REGION ON THURSDAY BRINGING MORE SHOWERS AND THUNDERSTORMS TO THE REGION. SOME THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...LOCALLY HEAVY DOWNPOURS...AND BRIEF GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 11:53 PM EDT | Areal Flood Advisory | BTV | Chittenden, Franklin, Lamoille, Orleans | 8 hr |
| Apr 27, 12:19 AM EDT | River Flood Warning | BTV | Orleans | 23 hr |
| Apr 27, 12:19 AM EDT | River Flood Warning | BTV | Lamoille | 23 hr |
| Apr 27, 1:30 AM EDT | Areal Flood Advisory | BTV | Addison, Caledonia, Chittenden, Lamoille, Orange, Washington | 6 hr |
| Apr 27, 1:47 AM EDT | River Flood Warning | BTV | Lamoille | 55 hr |
| Apr 27, 2:22 AM EDT | Areal Flood Warning | BTV | Caledonia | 8 hr |
| Apr 27, 3:31 AM EDT | River Flood Warning | BTV | Franklin | 48 hr |
| Apr 27, 3:54 AM EDT | River Flood Warning | BTV | Chittenden | 18 hr |
| Apr 27, 7:32 AM EDT | Areal Flood Warning | BTV | Chittenden | 12 hr |
| Apr 27, 9:21 AM EDT | Areal Flood Warning | BTV | Essex | 12 hr |
| Apr 27, 10:18 AM EDT | Areal Flood Warning | BTV | Caledonia | 8 hr |
| Apr 27, 5:47 PM EDT | Flash Flood Watch | BTV | Addison, Caledonia, Chittenden, Essex, Franklin, Grand Isle and 5 more | 26 hr |
Nearby
River Flood Warnings in Vermont, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.